Suns are convex in tangent directions

Cover Page

Cite item

Full Text

Open Access Open Access
Restricted Access Access granted
Restricted Access Subscription Access

Abstract

A direction d is called a tangent direction to the unit sphere S of a normed linear space s  S and lin(s + d) is a tangent line to the sphere S at s imply that lin(s + d) is a one-sided tangent to the sphere S, i. e., it is the limit of secant lines at s. A set M is called convex with respect to a direction d if [x, y]  M whenever x, y in M, (yx) || d. We show that in a normed linear space an arbitrary sun (in particular, a boundedly compact Chebyshev set) is convex with respect to any tangent direction of the unit sphere.

Full Text

Restricted Access

About the authors

A. R. Alimov

Lomonosov Moscow State University; Steklov Mathematical Institute of Russian Academy of Sciences

Author for correspondence.
Email: alexey.alimov-msu@yandex.ru
Russian Federation, Moscow

E. V. Shchepin

Steklov Mathematical Institute of Russian Academy of Sciences

Email: scepin@mi.ras.ru
Russian Federation, Moscow

References

  1. Алимов А.Р., Царьков И.Г. Связность и солнечность в задачах наилучшего и почти наилучшего приближе-ния // УМН. 2016. Т 71. №1 (427). С.3–84.
  2. Алимов А.Р., Щепин Е.В. // Выпуклость чебышёвских множеств по касательным направлениям // УМН. 2018. Т. 73. № 2 (440). С. 185–186.
  3. Алимов А.Р. Локально чебышёвские множества в пространстве // Вестн. филиала МГУ. Душанбе. Сер. Естеств. наук, 2018. № 4(1). С. 5–8.
  4. Алимов А.Р. Выпуклость ограниченных чебышёвских множеств в конечномерных пространствах с несим-метричной нормой // Изв. Сарат. ун-та. Нов. сер. Сер. Математика. Механика. Информатика. 2014. Т. 14. № 4(2). С. 489–497.
  5. Alimov A.R. On Approximative Properties of Locally Chebyshev Sets // Proc. Inst. Math. Mech., Natl. Acad. Sci. Azerb. 2018. V. 44. № 1. Р. 36–42.
  6. Флеров А.А. Локально чебышевские множества на плоскости // Мат. заметки. 2015. T.97. № 1. С. 142–149.
  7. Флеров А.А. О множествах с не более чем двузначной метрической проекцией на нормированной плоско-сти // Мат. заметки. 2017. T. 101. № 2. С. 286–301.
  8. Alimov A.R. Continuity of the Metric Projection and Local Solar Properties of Sets // Set-Valued Var. Anal. 2017.

Supplementary files

Supplementary Files
Action
1. JATS XML

Copyright (c) 2019 Russian Academy of Sciences